Alert archive / Iowa / Tornado Warnings in 2009

Tornado Warning 18, NWS Des Moines, IA

August 9, 2009Black Hawk County, Grundy County, Iowa

NWS Des Moines, IA issued this tornado warning at Aug 9, 2009, 11:05 AM CDT for Black Hawk County, Grundy County, Iowa. It was in force for 40 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2009, 11:05 AM CDT (16:05 UTC)
Expired
Aug 9, 2009, 11:45 AM CDT
In force
40 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Black Hawk County, IA, Grundy County, IA

The radar

The Des Moines radar (KDMX), 126 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 11:40 AM CDTHAIL 14 S Evansdale, IAAT LEAST QUARTER SIZED HAIL DAMAGING SIDING AND BREAKING WINDOWS IN WASHBURN. DELAYED REPORT. TIME ESTIMATED.
Aug 9, 11:40 AM CDTHAIL 14 S Evansdale, IA1 INCH HAIL IN WASHBURN
Aug 9, 11:40 AM CDTHAIL 15 S Waterloo, IAPEA TO QUARTER HAIL AND NEAR ZERO VISIBILITY IN HEAVY RAIN...FROM KWWL TV VIEWER.
Aug 9, 11:44 AM CDTHAIL 15 S Evansdale, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 6:54 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 4.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2218 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDMX 091605
TORDMX
IAC013-075-091645-
/O.NEW.KDMX.TO.W.0018.090809T1605Z-090809T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1105 AM CDT SUN AUG 9 2009

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* TORNADO WARNING FOR...
  BLACK HAWK COUNTY IN NORTHEAST IOWA...
  EASTERN GRUNDY COUNTY IN CENTRAL IOWA...

* UNTIL 1145 AM CDT

* AT 1104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR GRUNDY CENTER...OR 19 MILES SOUTHWEST OF
  WATERLOO...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  REINBECK...
  HUDSON...
  WATERLOO...
  EVANSDALE...
  RAYMOND...
  ELK RUN HEIGHTS...
  GILBERTVILLE...
  LA PORTE CITY...

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 57 AND 73.

THIS TORNADO WARNING IS AN UPGRADE TO THE SEVERE THUNDERSTORM WARNING
PREVIOUSLY ISSUED FOR THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE IT OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE
PLACE.

&&

LAT...LON 4230 9276 4247 9278 4262 9209 4230 9208
TIME...MOT...LOC 1605Z 268DEG 33KT 4238 9268

$$

SMALL
2 follow-up statements
000 
WWUS53 KDMX 091623
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1123 AM CDT SUN AUG 9 2009

IAC075-091633-
/O.CAN.KDMX.TO.W.0018.000000T0000Z-090809T1645Z/
GRUNDY IA-
1123 AM CDT SUN AUG 9 2009

...THE TORNADO WARNING FOR EASTERN GRUNDY COUNTY IS CANCELLED...

HOWEVER A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 
AM WITH LARGE HAIL AND DAMAGE WINDS STILL POSSIBLE.

LAT...LON 4230 9208 4230 9254 4247 9254 4247 9256
      4251 9256 4262 9210 4261 9209
TIME...MOT...LOC 1623Z 268DEG 33KT 4239 9243

$$

IAC013-091645-
/O.CON.KDMX.TO.W.0018.000000T0000Z-090809T1645Z/
BLACK HAWK IA-
1123 AM CDT SUN AUG 9 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR BLACK
HAWK COUNTY...

AT 1122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HUDSON...OR 8 MILES
SOUTHWEST OF WATERLOO...MOVING EAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  WATERLOO BY 1130 AM CDT...
  EVANSDALE BY 1135 AM CDT...
  GILBERTVILLE...RAYMOND...ELK RUN HEIGHTS AND LA PORTE CITY BY 1140
  AM CDT...

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 57 AND 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

&&

LAT...LON 4230 9208 4230 9254 4247 9254 4247 9256
      4251 9256 4262 9210 4261 9209
TIME...MOT...LOC 1623Z 268DEG 33KT 4239 9243

$$

SMALL
000 
WWUS53 KDMX 091644
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1144 AM CDT SUN AUG 9 2009

IAC013-091653-
/O.EXP.KDMX.TO.W.0018.000000T0000Z-090809T1645Z/
BLACK HAWK IA-
1144 AM CDT SUN AUG 9 2009

...THE TORNADO WARNING FOR BLACK HAWK COUNTY EXPIRES AT 1145 AM
CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED SOMEWHAT AND NO 
LONGER APPEARED TO HAVE THE POTENTIAL TO PRODUCE A TORNADO.  HOWEVER 
A NEW SEVERE THUNDERSTORM WARNING WILL BE ISSUED MOMENTARILY FOR 
ADDITIONAL LARGE HAIL AND DAMAGING WINDS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM.

LAT...LON 4230 9208 4230 9254 4247 9254 4247 9256
      4251 9256 4262 9210 4261 9209
TIME...MOT...LOC 1643Z 268DEG 33KT 4240 9218

$$

SMALL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Aug 9, 6:20 AM CDT, 4 hours 45 minutes earlier.

Area forecast discussion, Aug 9, 6:20 AM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
620 AM CDT SUN AUG 9 2009

...UPDATED 12Z AVIATION DISCUSSION...

.SHORT TERM...TODAY
COLD FRONT CURRENTLY SETTLING SOUTH THROUGH NORTH CENTRAL AND
NORTHWEST IOWA. THE BOUNDARY WILL STALL OVER CENTRAL IOWA THIS
MORNING AND EVENTUALLY WILL BECOME THE FOCUS FOR THUNDERSTORM
DEVELOPMENT TODAY. LATEST WATER VAPOR IMAGERY SHOWING TWO PLUMES OF
MOISTURE CONVERGING ON THE CENTRAL PLAINS AND MIDWEST WITH A
TROPICAL CONNECTION FEEDING RIGHT INTO IOWA FROM THE SOUTHWEST AND
GULF MOISTURE LIFTING NORTHWARD AS WELL. TIMING FOR CONVECTIVE
INITIATION IS PROBLEMATIC TODAY. THE LATEST NAM AND 4 KM WRF RUNS
ALONG WITH LOCAL WRF RUNS SUGGEST INITIATION WITH FIRST ROUND THIS
MORNING OVER KS AND SOUTHEAST NEBRASKA THEN A NORTHEAST STORM
MOVEMENT INTO CNTRL IA...PARALLEL TO THE STALLED BOUNDARY. THIS
SCENARIO DOES SEEM PLAUSIBLE WITH NEW WAVE OF MOISTURE TRANSPORT NOW
LIFTING NORTHEAST THROUGH CNTRL KS AND WILL BE PRIMED TO LIFT OVER
THE BOUNDARY. MID LEVEL LAPSE RATES ALSO FAVORABLE AT AROUND 7.5
C/KM.

WOULD EXPECT AT LEAST A FEW ELEVATED STORMS TO DEVELOP THIS MORNING
ABOVE THE CAPPED LAYER...THEN CHANCES INCREASING DURING THE
AFTERNOON. HOURS. POTENTIAL FOR HEAVY RAINFALL COULD BECOME REALITY
BY LATE THIS AFTERNOON WITH STORM MOTIONS PARALLEL TO THE STALLED
BOUNDARY AND PWATS EXCEEDING 2 INCHES FLOW INTO THE REGION. ANYTHING
THAT DOES DEVELOP BY THIS AFTERNOON WILL BE EFFICIENT RAIN
PRODUCERS. THE SEVERE POTENTIAL MAY BE CONDITIONAL BASED ON HOW MUCH
CLOUD COVER DEVELOPS BEFORE PEAK HEATING. IF GOOD INSTABILITY IS
OBTAINED...THEN SEVERE STORMS WILL BE POSSIBLE WITH POTENTIAL FOR
LARGE HAIL EARLY EVENTUALLY EVOLVING INTO BOWING SEGMENTS LATE IN
THE PERIOD AND BEYOND WITH GOOD POTENTIAL FOR COLD POOL DEVELOPMENT.

.LONG TERM...TONIGHT THROUGH SATURDAY
SOME DISCREPANCIES OVER FRONTAL PLACEMENT INTO THE BEGINNING OF THE
PERIOD TONIGHT...WITH THE NAM SLIGHTLY FURTHER NORTH THAN THE GFS
BUT ALL MODELS IN GENERAL AGREEMENT THAT FRONTAL BOUNDARY WILL BE
DRAPED ACROSS THE CWA PROVIDING FOCUS FOR SCATTERED THUNDERSTORM
DEVELOPMENT TONIGHT. STORMS MAY BE ONGOING ALREADY BY THIS
EVENING...BUT MID LEVEL SHORTWAVE CURRENTLY OVER WY/CO TO MOVE
ACROSS THE AREA TONIGHT. MUCAPE VALUES LARGEST LATE THIS AFTERNOON
INTO THE EVENING HOURS...WITH ATMOSPHERE BEGINNING TO STABILIZE AS
THE FRONT MOVES SOUTHEAST THROUGH THE CWA BY LATE TONIGHT. MOISTURE
TRANSPORT INCREASING THROUGH THE EVENING HOURS...AND ORIENTED INTO
CENTRAL/NE IOWA. PWATS CLIMB TO AROUND 2 BY TONIGHT. MID LEVEL FLOW
PARALLEL TO THE FRONTAL BOUNDARY...SO COULD END UP SEEING SOME
TRAINING OF ECHOES ALONG THE FRONT...AND POTENTIAL FOR LOCALIZED
HEAVY RAINS. INCREASED POPS INTO THE LIKELY CATEGORY ACROSS CENTRAL
IOWA THIS EVENING...AND TRANSLATED THAT TO THE SOUTHEASTERN CWA BY
LATE TONIGHT AS THE FRONTAL BOUNDARY PROGRESSES THROUGH THE CWA.
UNIDIRECTIONAL SHEAR PROFILE...WITH DECENT SPEED SHEAR WILL ALLOW
THE THREAT OF SEVERE WEATHER TO CONTINUE FOR THE TONIGHT
PERIOD...WITH HAIL AND HIGH WINDS THE MAIN SEVERE THREATS.

FRONTAL BOUNDARY STALLS OUT ACROSS THE SOUTHERN CWA MONDAY INTO
MONDAY NIGHT...WITH ANOTHER SHORTWAVE DROPPING SOUTHEASTWARD THROUGH
THE CWA. LOOKS LIKE MAJORITY OF THE PRECIP WILL BE TO THE SOUTH OF
THE CWA. OTHERWISE COOLER AIR TO MOVE IN BEHIND THE SYSTEM FOR MID
TO LATE WEEK WITH H85 TEMPS HOVERING IN THE MID TEENS. THEREFORE
EXPECT A SLIGHT COOLING TREND AS TEMPERATURES EXPECTED TO BE NEAR
THE SEASONAL AVERAGES THROUGH THE END OF THE WEEK. AS UPPER RIDGE
BUILDS IN TO THE AREA...DRY CONDITIONS WILL PERSIST TUESDAY THROUGH
THE END OF THE WEEK. UPPER RIDGE LOOKS TO BREAK DOWN TOWARD THE END
OF THE WEEK INTO NEXT WEEKEND...SO COULD SEE THE CHANCE FOR
PRECIPITATION RETURN TO THE FORECAST JUST BEYOND THE CURRENT
FORECAST PERIOD.

&&

.AVIATION...09/12Z
COLD FRONT WILL BE STALLED OVER CENTRAL IOWA MUCH OF TODAY AND INTO
THIS EVENING. THE BOUNDARY WILL BE THE FOCUS FOR THUNDERSTORM
DEVELOPMENT DURING THE PERIOD WITH KFOD/KALO/KDSM UNDER A PROLONGED
THREAT AS THUNDERSTORMS REPEATEDLY ROLL THROUGH THE CENTRAL PORTION
OF THE STATE. THE BOUNDARY WILL BEGIN TO SHIFT SOUTHEAST LATE IN THE
PERIOD HOWEVER WILL HAVE NOT SHIFTED FAR YET BY 12Z. IFR STRATUS TO
LOCAL LIFR CONDITIONS WILL BE IN PLACE NORTH OF THE BOUNDARY EARLY
TODAY BUT SHOULD EVENTUALLY ERODE AWAY LATER THIS MORNING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...DONAVON
AVIATION...DONAVON
LONG TERM...ALBRECHT
Hazardous weather outlook, Aug 9, 9:04 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
904 AM CDT SUN AUG 9 2009

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-101100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
904 AM CDT SUN AUG 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY TODAY
THROUGH THIS AFTERNOON AND EVENING AND INTO TONIGHT. SOME STORMS
WILL BE SEVERE WITH LARGE HAIL OF GOLF BALL SIZE OR
GREATER...STRONG DAMAGING WINDS...AND LOCALLY HEAVY RAIN THE
PRIMARY THREATS. AN ISOLATED TORNADO IS POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW THUNDERSTORMS WILL STILL BE POSSIBLE ACROSS SOUTHERN IOWA
MONDAY INTO MONDAY NIGHT...WITH A SLIGHT RISK OF SEVERE WEATHER.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY INTO TONIGHT. AN
EMERGENCY MANAGEMENT CONFERENCE CALL WILL BE HELD AT 930 AM THIS
MORNING.

In the hours before

Local storm report, Aug 9, 10:46 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1046 AM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     HAIL             1 NE ELDORA             42.37N 93.09W
08/09/2009  E1.00 INCH       HARDIN             IA   TRAINED SPOTTER

            1 INCH HAIL REPORTED IN PINE LAKE STATE PARK

&&

AW
Local storm report, Aug 9, 10:51 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1051 AM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     HAIL             ELDORA                  42.36N 93.10W
08/09/2009  E1.75 INCH       HARDIN             IA   TRAINED SPOTTER

            HAIL AT LEAST GOLF-BALL SIZE HAS BROKEN WINDOWS AT
            RESIDENCE.

&&

JH
Local storm report, Aug 9, 10:57 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1057 AM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     HAIL             ELDORA                  42.36N 93.10W
08/09/2009  E2.50 INCH       HARDIN             IA   TRAINED SPOTTER

            HOUSE WINDOWS BROKEN. CAR EXTENSIVELY DAMAGED.

&&

AW
Local storm report, Aug 9, 10:58 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1058 AM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     TSTM WND DMG     ELDORA                  42.36N 93.10W
08/09/2009                   HARDIN             IA   TRAINED SPOTTER

            4 FOOT DIAMETER TREE BLOWN DOWN. LIVE POWER LINES DOWN.

&&

AW
Local storm report, Aug 9, 11:00 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1100 AM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     HAIL             ELDORA                  42.36N 93.10W
08/09/2009  E2.00 INCH       HARDIN             IA   TRAINED SPOTTER

            TRAINED SPOTTER IN ELDORA REPORTS HAIL A LITTLE LARGER
            THAN GOLF BALLS. SIDING AND ALL WINDOWS ON NORTH AND WEST
            SIDES OF RESIDENCE BROKEN WITH HAIL STONES FLYING INTO
            THE HOME. TREES SHREDDED AND ONE TREE FELL ONTO A POWER
            LINE. TIME ESTIMATED.

&&

LEE
Local storm report, Aug 9, 11:05 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1105 AM CDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TSTM WND DMG     SSE GRUNDY CENTER       42.36N 92.77W
08/09/2009                   GRUNDY             IA   TRAINED SPOTTER

            ESTIMATED 2.5 TO 3 INCH TREE BRANCHES DOWN AND NICKEL
            SIZED HAIL

&&

AW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:32 AM CDTSevere Thunderstorm WarningDMXCrawford, Sac43 min
Aug 9, 8:10 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Greene, Sac50 min
Aug 9, 8:50 AM CDTSevere Thunderstorm WarningDMXCalhoun, Webster55 min
Aug 9, 9:30 AM CDTSevere Thunderstorm WarningDMXHamilton, Webster, Wright60 min
Aug 9, 9:45 AM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Story45 min
Aug 9, 10:07 AM CDTSevere Thunderstorm WarningDMXFranklin, Grundy, Hamilton, Hardin, Marshall, Story53 min
Aug 9, 10:38 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Butler, Grundy, Marshall, Tama67 min
Aug 9, 11:46 AM CDTSevere Thunderstorm WarningDMXBlack Hawk18 min
Aug 9, 3:35 PM CDTFlash Flood WatchDMXBlack Hawk, Bremer, Grundy, Hardin, Tama5 hr
Aug 9, 4:00 PM CDTSevere Thunderstorm WarningDMXCass45 min
Aug 9, 4:24 PM CDTSevere Thunderstorm WarningDMXAdair36 min
Aug 9, 5:06 PM CDTSevere Thunderstorm WarningDMXDallas39 min
Aug 9, 5:18 PM CDTSevere Thunderstorm WarningDMXAdair, Clarke, Madison, Union, Warren57 min
Aug 9, 5:26 PM CDTSevere Thunderstorm WarningDMXPolk49 min
Aug 9, 5:49 PM CDTSevere Thunderstorm WarningDMXMarion, Warren41 min
Aug 9, 5:52 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor38 min
Aug 9, 5:53 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Polk52 min
Aug 9, 6:04 PM CDTAreal Flood AdvisoryDMXPolk, Warren2 hr
Aug 9, 6:15 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Warren45 min
Aug 9, 6:17 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold, Union43 min
Aug 9, 6:25 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion, Poweshiek50 min
Aug 9, 6:28 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor47 min
Aug 9, 6:33 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama57 min
Aug 9, 6:54 PM CDTSevere Thunderstorm WarningDMXMarshall, Tama51 min

Nearby

Tornado Warnings in Iowa, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.